Page 1 of 1

Just so its clear theres more than three of us...

PostPosted: Sat Aug 27, 2005 6:48 am
by CureOrBust
Hi all,

Just posting so that all know there are more than three people on statins.

I have been on 80mg/day simvastatin for about 3 months. In the last 4 weeks I have stopped taking rebif, and also started taking LDN. So now i am on statins and LDN (and just started taking antibiotics today as well).

I dont know which of LDN or statins helped the most but, I never remember improving this fast, even compared to 75mg/day prednisone.

I havnt had a relapse, but it hasnt been all that long, so only time will tell.

Because of statins affects on the liver, i get a full blood count every couple of months.

The funny thing, my cholestorol only dropped a small amount. Its the kinda drop they would call "not statistically significant" if they were testing for an MS treatment...

PostPosted: Sat Aug 27, 2005 10:29 am
by LifeontheIce
Curella, I see tou are determined to eradicated the stupid disease. I used to take Lipitor and after 2 months had no neurological symptoms. They call statins the miracle drug all over the world.
I am on LDN and the antibiotics now. I don't think I need LDN any more, but I will finish the bottle. I sporadically take supplements (I was taking a hanful every day before adding the antibiotics). I more or less follow the BBD. I can afford the luxury, because I am totally asymptomatic.

can you clarify?

PostPosted: Sat Aug 27, 2005 1:04 pm
by ljm
LifeonIce, you said you were on statins for a short period of time, and now LDN and ABX. Is there a reason you stopped the statins? My apologies if you've posted this information somewhere else. I was considering somewhat the same approach, a combination of statin, LDN and ABX (the later is something I am already doing, but I can't get over the nagging feeling that things might be getting slightly worse for me).

PostPosted: Sun Aug 28, 2005 4:51 am
by LifeontheIce
I was on Lipitor from November 2002 till February 2005 with two one-month intervals when I tried to start Dr Wheldon regimen. Each time I developed mild paresthesias and stopped being afraid that MS was back.
Daunted opened my eyes that the reactions were due to the Herxheimer phenomenon.

Right before starting the antibiotics I checked the liver enzymes and they were slightly up (about 15 above the upper limits). It made me uncomfortable to take Lipitor any longer. Anyway, I always assumed I had to stop statins in order to take the antibiotics. Tetracyclines for prolonged time are capable to cause liver enzymes elevation.

If you taking all these together watch your liver enzymes and be prepared to drop statins, because of their poor opinion in relation to liver damage.

Still Going

PostPosted: Thu Sep 01, 2005 6:05 pm
by noddlebean
Well I have started LDN as well as me being on Lipitor. I have been lying low I guess over the last couple of months with a relapse but I must say I have recovered quicker and the attack didn't seem so daunting. hobbling round for a a couple of wks but then I added the LDN and I was back to bouncing up my steps at the back door. I have been on LDN for less than a month but don't think I have had much affect from it yet. I am only on 3mg probably need to be on 4.5, which I will attempt in a little while.
To be honest I still feel like I am "flaring" to call it something. I don't feel settled to much I feel like I am having lots of little relapses one after another. Attacked my left eye again too so thats depressing in itself. I have relised I am not indispensible and much rest up. I am hard to keep still. I do feel slightly more alert but I guess thats from the LDN.

Jill

statins

PostPosted: Mon Sep 12, 2005 6:18 am
by odettesmom
just started on zocor. thanx to this site, asked neuro about the use of statins, as well as my gp. had blood test and cholesterol was up, so they conferred and put me on 40 mg zocor. neuro said statins are very promising as a help w/ms. also on copaxone. always afraid to say i feel better, as i am waiting for the relapse. also feel like i have small relapses often. hits me in my weak right leg. linda

PostPosted: Mon Sep 12, 2005 5:46 pm
by Melody
My hubby takes lipitor 40mg as well as copaxone